Alert archive / Minnesota / Frost Advisories in 2012
Frost Advisory 6, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at Sep 13, 2012, 3:03 PM CDT for 15 counties in Minnesota; 14 counties in North Dakota. It took effect at Sep 14, 2012, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2012, 3:03 PM CDT (20:03 UTC)
- In effect from
- Sep 14, 2012, 3:00 AM CDT
- Expired
- Sep 14, 2012, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Grand Forks, ND
All 29 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 44 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.1 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
837 WWUS73 KFGF 132003 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 303 PM CDT THU SEP 13 2012 ...COLD TEMPERATURES AGAIN EXPECTED TONIGHT... .CLOUDS MOVING ACROSS THE REGION THIS AFTERNOON AND EVENING WILL EXIT OFF TO THE EAST BY MIDNIGHT TONIGHT. THE CLEARING SKIES...ALONG WITH LIGHT WINDS AND THE CONTINUED DRY AIR OVER THE AREA...WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S BY EARLY TOMORROW MORNING. SOME FROST WILL BE POSSIBLE. MNZ001>009-013>017-022>024-027-028-032-NDZ006>008-014>016-024- 026>030-038-039-054-141400- /O.NEW.KFGF.FR.Y.0006.120914T0800Z-120914T1400Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WADENA-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...WADENA...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...ADAMS 303 PM CDT THU SEP 13 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. * TEMPERATURES WILL DROP DOWN DURING THE EARLY MORNING HOURS BEFORE RISING AGAIN AFTER SUNRISE. * TEMPERATURES REACH THE 33 TO 36 DEGREE RANGE...WITH THE COLDEST READINGS IN RURAL LOW LYING AREAS. * FROST COULD FORM AND DAMAGE TENDER PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JR
3 follow-up statements
186 WWUS73 KFGF 140139 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 839 PM CDT THU SEP 13 2012 ...FROSTY TEMPERATURES EXPECTED TONIGHT... .CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOW TO MID 30S BY MORNING. SOME FROST WILL BE POSSIBLE. MNZ001>009-013>017-022>024-027-028-032-NDZ006>008-014>016-024- 026>030-038-039-054-141400- /O.CON.KFGF.FR.Y.0006.120914T0800Z-120914T1400Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WADENA-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...WADENA...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...ADAMS 839 PM CDT THU SEP 13 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * MORNING TEMPERATURES WILL BE IN THE LOW TO MID 30S ACROSS PORTIONS OF EASTERN NORTH DAKOTA AND THE NORTHWEST QUARTER OF MINNESOTA. PATCHY FROST IS EXPECTED...ESPECIALLY IN LOW LYING AREAS OUTSIDE OF THE LARGER CITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
236 WWUS73 KFGF 140941 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 441 AM CDT FRI SEP 14 2012 ...FROSTY TEMPERATURES EXPECTED EARLY THIS MORNING... .A LEAR SKY AND LIGHT WIND WILL ALLOW TEMPERATURES TO DROP INTO THE LOW TO MID 30S BY MORNING. SOME FROST WILL BE POSSIBLE. MNZ001>009-013>017-022>024-027-028-032-NDZ006>008-014>016-024- 026>030-038-039-054-141400- /O.CON.KFGF.FR.Y.0006.000000T0000Z-120914T1400Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WADENA-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...WADENA...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...ADAMS 441 AM CDT FRI SEP 14 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * MORNING TEMPERATURES WILL 30 TO 35 DEGREES ACROSS PORTIONS OF EASTERN NORTH DAKOTA AND THE NORTHWEST QUARTER OF MINNESOTA. PATCHY FROST IS EXPECTED...ESPECIALLY IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HOPPES
840 WWUS73 KFGF 141357 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 857 AM CDT FRI SEP 14 2012 ...TEMPERATURES RECOVERING THIS MORNING... .LOW TEMPERATURES THIS MORNING FROM THE UPPER 20S TO MID 30S THAT RESULTED IN AREAS OF FROST HAVE CLIMBED BACK INTO THE UPPER 30S AND 40S. WITH ABUNDANT SUNSHINE...TEMPERATURES WILL CONTINUE TO RISE THROUGH THE DAY WITH AFTERNOON HIGHS IN THE MID 60S TO MID 70S. MNZ001>009-013>017-022>024-027-028-032-NDZ006>008-014>016-024- 026>030-038-039-054-141500- /O.EXP.KFGF.FR.Y.0006.000000T0000Z-120914T1400Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WADENA-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...WADENA...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...ADAMS 857 AM CDT FRI SEP 14 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE INCREASED INTO THE UPPER 30S AND 40S...ALLOWING THE FROST ADVISORY TO EXPIRE. $$ ROGERS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Sep 13, 2:44 PM CDT, 19 minutes earlier.
Area forecast discussion, Sep 13, 2:44 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
244 PM CDT THU SEP 13 2012
.SHORT TERM...
AMOUNT OF CLEARING TONIGHT AND HOW FAR DOWN TEMPERATURES WILL DROP
WILL BE THE MAIN FORECAST CONCERNS FOR THE SHORT TERM.
UPPER AIR AND WV LOOP SHOW A FAIRLY DECENT UPPER LOW SPINNING OVER
SOUTHERN MANITOBA. THIS SYSTEM HAS PRODUCED QUITE A BIT OF MID
LEVEL CLOUD COVER OVER NORTHERN AND CENTRAL PORTIONS OF ND...ALONG
WITH A FEW ISOLATED SPRINKLES. DO NOT THINK WE WILL HAVE ANY
MEASURABLE PRECIP...BUT CLOUDS COULD HAVE AN IMPACT ON TEMPS
OVERNIGHT. THE UPPER LOW WILL MOVE OFF TO THE EAST OVERNIGHT...AND
SFC HIGH PRESSURE WILL MOVE IN TOWARDS MORNING. THIS SHOULD BRING
LIGHT WINDS PARTICULARLY OVER THE EASTERN COUNTIES...AND WITH VERY
DRY DEW POINTS CONTINUING TEMPERATURES COULD GET QUITE LOW AS WE
RADIATE OUT. THE POSSIBLE SPOILER WILL BE CLOUD COVER. THINK THAT
WE SHOULD BE CLEARING OUT AFTER 06Z...BUT WILL HAVE TO WATCH FOR
ANY CLOUDS LINGERING TOWARDS MORNING. AT THIS POINT...WILL
CONTINUE TO KEEP LOWS IN THE MID 30S FOR ALL BUT THE FAR SOUTHERN
COUNTIES...WHICH MAY STAY NEAR 40. INCLUDED ANOTHER FROST ADVISORY
FOR ALL BUT THE SOUTHERN TIER...BUT EVENING SHIFT MAY HAVE TO
EXPAND IF TEMPS DROP FASTER THAN EXPECTED.
FRIDAY AND INTO SATURDAY SHOULD BE FAIRLY QUIET WITH A WARMING
TREND AS NORTHWEST TO WESTERLY FLOW ALOFT SETS UP AHEAD OF UPPER
RIDGING TO OUR WEST. HIGH PRESSURE WILL MOVE OFF TO THE EAST...AND
SOUTHERLY WINDS WILL GRADUALLY PICK UP OVER THE CWA AS A TROUGH OF
LOW PRESSURE DEVELOPS TO OUR WEST. TEMPERATURES WILL AGAIN RISE
ABOVE AVERAGE FOR THIS TIME OF YEAR...WITH HIGHS IN THE 70S ON
FRIDAY AND 80S ON SATURDAY. LOWS SHOULD BE IN THE 40S AND 50S.
HEIGHTS WILL BEGIN TO FALL SATURDAY NIGHT AS A STRONG UPPER TROUGH
BEGINS TO MOVE INTO CENTRAL CANADA...EVENTUALLY DIGGING INTO THE
NORTHERN PLAINS DURING THE DAY ON SUNDAY. THIS SYSTEM WILL PUSH A
COLD FRONT DOWN INTO THE CWA SATURDAY NIGHT AND SUNDAY. MOST OF
THE MODELS ARE IN PRETTY DECENT AGREEMENT ON KEEPING THE SYSTEM
DRY AHEAD OF THE FRONT...BUT DEVELOP SOME PRECIP ALONG THE MID
LEVEL BAROCLINIC ZONE ON THE COOL SIDE OF THE BOUNDARY. KEPT SOME
LOW POPS FOR SUNDAY...STARTING IN THE NORTHWEST AND MOVING SOUTH
DURING THE AFTERNOON HOURS. DO NOT THINK WE WILL GET A LOT OF
QPF...BUT CAN NOT COMPLETELY RULE OUT A FEW SHOWERS. TEMPS ON
SUNDAY SHOULD BE QUITE A BIT COOLER THAN SATURDAY...MAINLY IN THE
60S AND 70S.
.LONG TERM (SUN NITE THROUGH THU)...
MAJOR GUIDANCE PRODUCTS IN GOOD AGREEMENT FOR THE EXTENDED FORECAST
PERIOD. THE TIME FRAME IS CHARACTERIZED BY STRONG NORTH TO NORTHWEST
FLOW REFLECTED AT THE SURFACE BY PERSISTENT NORTHERLY WINDS AND
BELOW NORMAL TEMPERATURES. LONG WAVE 500 MB TROUGH SLICES THROUGH
REGION SUNDAY NIGHT BRINGING SHOT OF LOWER TEMPERATURES THAT WILL BE
REINFORCED MID WEEK WITH PASSAGE OF SHORT WAVE. COOLEST DAY LIKELY
TO BE MONDAY WITH VERY GRADUAL MODERATION IN TEMPERATURE THEREAFTER.
POPS ARE IN FOR PARTS OF MONDAY AND WEDNESDAY...ESCHEWED THUNDER IN
FAVOR OF JUST RAIN SHOWERS AS CONVECTIVE PARAMETERS APPEAR MINIMAL
TO NEGLIGIBLE.
&&
.AVIATION...
SOME MID LEVEL CLOUDS KDVL-KGFK-KTVF SHOULD DISSIPATE/MOVE EAST THIS
EVENING WITH SKC PREVAILING FROM THEN ON. WINDS WILL GO LIGHT AND
VARIABLE TONIGHT...WITH JUST A HINT OF RETURN FLOW ARRIVING AT KDVL
TOWARD END OF TAF PERIOD.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FROST ADVISORY FROM 3 AM TO 9 AM CDT FRIDAY FOR NDZ006>008-
014>016-024-026>030-038-039-054.
MN...FROST ADVISORY FROM 3 AM TO 9 AM CDT FRIDAY FOR MNZ001>009-
013>017-022>024-027-028-032.
&&
JR/WJBHazardous weather outlook, Sep 13, 4:37 AM CDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 437 AM CDT THU SEP 13 2012 MNZ001>004-007-008-013>015-029-NDZ006>008-014>016-024-026>030-038- 039-049-052>054-141200- WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-WILKIN-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- 437 AM CDT THU SEP 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A FROST ADVISORY IS IN EFFECT FOR EARLY THIS MORNING. TEMPERATURES WILL AGAIN FALL INTO THE LOW TO MID 30S TONIGHT...AND PATCHY FROST IS LIKELY BY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ005-006-009-016-017-022>024-027-028-030>032-040-141200- ROSEAU-LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER- SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- 437 AM CDT THU SEP 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL FALL INTO THE LOW TO MID 30S TONIGHT...AND PATCHY FROST IS LIKELY BY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 7:25 PM CDT | Frost Advisory | FGF | Clay, Kittson, Marshall, Norman, Pennington, Polk and 2 more | 14 hr |
Nearby
Frost Advisories in Minnesota, 2012Frost Advisories in North Dakota, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.